Alert archive / Idaho / Wind Advisories in 2022
Wind Advisory 21, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 19, 2022, 12:08 PM MDT for 5 counties in Idaho. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2022, 12:08 PM MDT (18:08 UTC)
- Expired
- Jun 19, 2022, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WWUS75 KPIH 191808 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1208 PM MDT Sun Jun 19 2022 IDZ051-055-200000- /O.NEW.KPIH.WI.Y.0021.220619T1808Z-220620T0000Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 1208 PM MDT Sun Jun 19 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 40 to 50 mph. * WHERE...Shoshone and Eastern Magic Valley zones including the cities of Shoshone, Richfield, Carey, Burley, Heyburn and Oakley. Also, expect elevated winds on I-84 in downslope areas of Idahome and Yale. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-200000- /O.CON.KPIH.LW.Y.0013.220619T2000Z-220620T0100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 1208 PM MDT Sun Jun 19 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 30 mph expected. * WHERE...American Falls Reservoir. * WHEN...From 2 PM this afternoon to 7 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
1 follow-up statement
206 WWUS75 KPIH 192338 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 538 PM MDT Sun Jun 19 2022 IDZ051-055-200045- /O.EXP.KPIH.WI.Y.0021.000000T0000Z-220620T0000Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 538 PM MDT Sun Jun 19 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Winds across the Magic Valley are continuing to decrease late this afternoon. Therefore, the advisory will be allowed to expire on time. $$ IDZ054-200100- /O.CON.KPIH.LW.Y.0013.000000T0000Z-220620T0100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 538 PM MDT Sun Jun 19 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph. * WHERE...American Falls Reservoir. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 19, 3:35 AM MDT, 8 hours 33 minutes earlier.
Area forecast discussion, Jun 19, 3:35 AM MDT, 8 hours 33 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 335 AM MDT Sun Jun 19 2022 .SHORT TERM...Today through Tue afternoon. An upper level low that has been moving extremely slowly will finally have its low center reach the western edge of the forecast area during the late afternoon. This shift in the pattern is resulting in lighter wind for most locations, with the exception of Lake Wind Advisory conditions expected on the American Falls Reservoir for part of the afternoon. A second result of this movement is for greater instability, and more moisture. So, there will be showers and thunderstorms over central and eastern Idaho. The focus today will be in the central Idaho mountains, where the slow moving pattern means some moderate to potentially heavy rainfall in portions of the area. SPC has put out an Excessive Rainfall Outlook that does have an area of Custer County just inside that boundary. Current forecasts to have as much as 0.72 of an inch of liquid water in the mountains west of Challis for the afternoon, noon to 6 PM MDT. However, the more heavily populated areas are expected to have 0.20 to 0.50 of an inch. The eastern highlands are also favored to have moderate rainfall today, especially north of Palisades Reservoir/Swan Valley. By tonight, the heavier amounts will be in these eastern highlands, from the MT border to the UT border, although not as heavy as the central Idaho mountains. Do not have a lot of confidence in this excessive rainfall, as the available water as measured by the precipitable water forecast is around 0.50 of an inch; 0.8 of an inch or more would have a better confidence. So there is no flood watch of any kind at this time. The third effect of this low's movement is to bring colder air into the region. Temperatures will get into the 60s in the lower elevations like the Snake River plain and eastern Magic Valley, and 40s and 50s for the central Idaho mountains. The snow level for most areas stays above 8000ft elevation until this evening. It bottoms out on Mon morning at 7000ft-7500ft elevation. Very few of these areas get more than 3 inches, and all of it is at extremely high elevations. By Mon night, the low is accelerating to the northeast and will pull out of the Great Basin and northern Rockies by late Mon night. Clearing skies in the colder air will risk frost on Mon night, but the clear skies and strong sunshine as we approach the solstice will rocket temperatures upward for Tue by 10 to 15 deg F. Messick .LONG TERM...Tuesday night through next Sunday. After a day of quiet winds and clear skies on Tuesday, Wednesday is shaping up to be much of the same with slightly breezy afternoon winds across the Arco Desert and Craters of the Moon NM. Under the influence of a zonal/southwest upper level flow pattern, a flat ridge of high pressure will bring warmer temperatures and dry conditions through early Friday. Afternoon highs Wednesday will be in the 70s to low 80s in the mountains and in the 80s to low 90s across the Snake Plain and southern low elevation valleys. Temperatures will remain about 5 to 10 degrees above normal each day and stay consistent throughout next week with only a slight warming trend as we get towards the weekend. An area of low pressure tracking northeast through the Great Basin on Friday looks to bring our next chances for some afternoon showers and thunderstorms across the higher terrain. Storms shift east for Saturday and Sunday along the Continental Divide north and east with only isolated light QPF expected given the origin of this southwest air mass. Winds will also pick up during the afternoon hours Friday through Sunday as this system works through. MacKay && .AVIATION...For the 12Z TAFS through 12Z Monday. An upper level trough overhead will bring continued breezy winds through Monday along with increasing chances for precipitation building off of the mountains. Showers remain scattered in nature earlier this morning in the Central Mountains and Eastern Highlands but will continue to increase in coverage along with stronger winds later this morning into the afternoon hours. Winds across the Snake Plain will be out of W/SW between 10 to 20 kts with gusts up to 25 to 35 kts. Convective initiation kicks off between 17/1100AM to 19Z/100PM and will continue through sunset tonight, keeping best chances for thunderstorms in and around our higher elevations with VCSH and VCTS included to cover that. Light to moderate showers will continue after sunset in the Central Mountains in the deformation zone of an upper level low, with best chances for increasing showers and storms across the Upper Snake Plain and Eastern Highlands midday Monday. Precipitation departs to the northeast tomorrow afternoon and evening with quiet winds and clear skies returning for Tuesday and Wednesday. Any lingering haze and smoke will continue east this morning, clearing out of the region. MacKay && .FIRE WEATHER... An area of low pressure continues to track northeast through the Northern Rocky Mountains with gusty conditions and increasing chances for precipitation this afternoon through tomorrow. Early this morning, scattered showers continue across the Sawtooths, Salmon Challis NF, and along the Idaho/Wyoming border that will continue increasing in coverage over the northern higher terrain towards midday today. Convective initiation this afternoon begins between 1100AM and 100PM with scattered to numerous showers and thunderstorms building off of the higher terrain further north. Stronger storms could briefly produce locally moderate to heavy rain with areas along the Montana border in an Excessive Rainfall Outlook from the Storm Prediction Center today. Colder air working from the north will bring snow levels down between 7500 to 8500 feet for Monday morning with support for accumulating snowfall between 2 to 6 inches with locally higher amounts above 10000 feet north and east of the Sawtooths through tomorrow. Wetting rains today will stay confined to the mountains north and east of the Snake River Plain across 411, 475, 476, and northern half of 422. The best potential for light QPF exists across the Upper Snake Plain and southern higher elevation zones where scattered storms will develop. Precipitation continues overnight in the deformation zone of the upper level low with wetting rains likely again tomorrow in 410, 411, 475, and 476 as showers and isolated thunderstorms continue east across the northern half of the forecast area. Storm total QPF with this event will be between 0.25 to 0.75 inches for our northern and eastern mountain valleys, 0.50 to 1.20 inches in the surrounding mountains, and between a trace to 0.15 inches across the Snake Plain, South Hills, and Southeast Highlands. Afternoon highs will be in 50s and 60s in the valleys and 40s and 50s in the mountains through Monday. Quieter, warmer, and drier weather returns for Tuesday under the influence of a broad upper level high with above normal temperatures and a much drier airmass in place overhead. MacKay/Messick && .HYDROLOGY...High flows from snowmelt continue to keep a high stage on the Big Wood River at Hailey, but still below even minor flood stage, which means some effects on neighborhoods near the banks of the river there. Since not much precipitation will work that far south today from the approaching low, do not expect any significant surge in gage height. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 2 PM this afternoon to 7 PM MDT this evening for IDZ054. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:04 AM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 16 hr |
| Jun 19, 1:53 PM MDT | Areal Flood Advisory | PIH | Blaine, Custer | 2 hr |
| Jun 19, 3:23 PM MDT | Special Weather Statement | PIH | Caribou | 52 min |
| Jun 19, 3:44 PM MDT | Special Weather Statement | PIH | Blaine | 31 min |
| Jun 19, 4:05 PM MDT | Special Weather Statement | PIH | Bonneville | 25 min |
| Jun 19, 4:13 PM MDT | Areal Flood Advisory | PIH | Blaine, Custer | 3 hr |
| Jun 19, 5:05 PM MDT | Special Weather Statement | PIH | Oneida | 40 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.